What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 1:31 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 31, 1:31 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
231 PM EDT Wed Jul 31 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Thursday)
Issued at 228 PM EDT Wed Jul 31 2024
Current conditions. Scattered showers with a few rumbles of thunder
have started to fire mostly south of a line from Macon to Columbus.
A few showers have also begun to pop up near the metro. Temperatures
currently hang mid to low 90s, however dew points near 77 mean heat
indices of 103+ are possible southeast of I-85. A heat advisory is
in affect for most of central and east GA.
Northwest flow continues, however the ridge which has sat to our
west has slowly slid eastward. This puts the CWA in a slightly,
emphasis on the slightly, less ideal position for MCS maintenance
across the metro. Surface CAPE for much of the area has likely hit
near its peak at around 3000 in the Northeast CWA to 5000 in the
Southwest CWA. However, 0 to 6 km bulk shear remains weak and DCAPE
sits near 1000 J/Kg for much of the area. The feature to watch this
evening is currently located in Eastern TN. Should the system get
its act together, a similar outcome to yesterday may occur, just
more towards Athens. Given the convection already triggering south
of Columbus and Macon, any system that moves down from the north
will likely run into a more overworked environment and will not be
as long lasting as previous days. A few storms this afternoon could
become strong to severe with the main hazard being gusty or damaging
winds. Most storms will see frequent lightning and heavy rainfall.
SM
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 228 PM EDT Wed Jul 31 2024
Expect a somewhat notable change (for early August) to the
overall pattern heading into this weekend as an upr trough is
expected to move from the Upper Midwest to the Appalachians by
Saturday afternoon. This will likely reduce the heat a bit, but
increase our rain/storm chances once again (at least temporarily).
By Sunday into the first part of next week, the broad upper ridge
that is dominating the western CONUS, will creep back east,
returning higher heat to the area and lesser rain/storm chances.
Monday through next Wednesday, the upr ridge axis is likely to
stretch from the Four Corners to the Lower MS River Valley
resulting in relatively dry but hot conditions.
Heat Advisory levels will likely be met yet again on Friday, and
perhaps for a few areas in our SE (south of I-16 and east of I-75)
on Saturday. But the drier air coming in behind the above mentioned
trough should bring enough of a reprieve that heat index values are
not expected to reach 105+F Sunday through the middle of next week
(at this time).
Beyond Saturday, chances for storms come down quite a bit and should
generally be seeing isolated to widely scattered "diurnally-driven"
activity.
DJN.83
&&
.AVIATION...
(18Z TAFS)
Issued at 148 PM EDT Wed Jul 31 2024
Scattered shra and tsra this afternoon and evening, requiring both a
TEMPO and vcsh. Storms may develop into more organized clusters with
gusty and variable winds. Conditions outside thunderstorms will be
VFR. Cigs of SCT015 are possible during the early morning hours
tomorrow before sunrise. Winds generally out of the West at 4 to 9
kts, dropping to VRB03KT or 00000KT overnight. Winds from the west
at 3 to 8 kts tomorrow.
//ATL Confidence...18Z Update...
Medium confidence evening convection evolution.
High all other elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 98 75 99 / 20 20 20 30
Atlanta 75 96 76 97 / 20 20 10 30
Blairsville 68 90 70 91 / 10 30 20 40
Cartersville 73 96 75 97 / 10 20 10 30
Columbus 76 98 77 98 / 20 20 10 30
Gainesville 74 95 76 96 / 20 20 20 30
Macon 73 97 75 97 / 20 20 10 30
Rome 73 96 75 96 / 0 20 10 30
Peachtree City 73 96 75 97 / 20 20 10 30
Vidalia 75 97 76 96 / 20 20 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 10 AM to 9 PM EDT Thursday for GAZ001>005-
011>013-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.
Heat Advisory until 8 PM EDT this evening for GAZ024-025-027-
035>039-046>051-056>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...SM
LONG TERM....DJN.83
AVIATION...SM
Hazardous weather outlook, Jul 31, 1:33 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
233 PM EDT Wed Jul 31 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
233 PM EDT Wed Jul 31 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon and evening. A
few storms may persist into the evening and overnight hours.
Strong to severe thunderstorms will be capable of producing
damaging winds and hail, as well as frequent lightning and locally
heavy rainfall.
A Heat Advisory is in effect for portions of central and eastern
Georgia through 8 PM this evening due to hot temperatures and
high humidity.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered thunderstorms, mainly in the afternoon and evening, are
expected each day through Tuesday. A few storms each day could
become strong to severe, capable of producing frequent lightning,
gusty to damaging winds, and heavy rainfall with localized flash
flooding.
A heat advisory has been issued for most of central and north GA
from 10am through 9pm tomorrow evening, with the exception of the
mountains. Heat indices of 100 to 110 are expected. Elevated heat
indices are anticipated through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Local storm report, Jul 31, 1:49 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
249 PM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg 3 SE Oostanaula 34.45N 84.98W
07/30/2024 Gordon GA Emergency Mngr
Trees down along Oak Grove Road SW.
&&Special weather statement, Jul 31, 1:49 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT Wed Jul 31 2024
GAZ061-073-311915-
Baldwin GA-Hancock GA-
249 PM EDT Wed Jul 31 2024
...A strong thunderstorm will impact portions of northeastern Baldwin
and southwestern Hancock Counties through 315 PM EDT...
At 249 PM EDT, a strong thunderstorm was near Underwood, or near
Milledgeville, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Milledgeville, Midway-Hardwick, Beulah, Underwood, and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3314 8301 3302 8322 3319 8330 3319 8328
3321 8326 3327 8317
TIME...MOT...LOC 1849Z 322DEG 8KT 3318 8320
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 31, 1:51 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Wed Jul 31 2024
GAZ105>110-311915-
Crisp GA-Dooly GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
251 PM EDT Wed Jul 31 2024
...Strong thunderstorms will impact portions of southwestern Dodge,
southern Pulaski, west central Telfair, northern Wilcox, southeastern
Dooly and northeastern Crisp Counties through 315 PM EDT...
At 251 PM EDT, a line of strong thunderstorms was along a line
extending from near Pinehurst to near Eastman, and moving southeast
at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Eastman, Abbeville, Rochelle, Milan, Pineview, Rhine,
Chauncey, Pitts, Union, East Crisp, Cedar Creek, Pope City, Seville,
Ocmulgee Banks, Finleyson, Wallace, Five Points, Pleasant View, and
Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3195 8374 3195 8303 3221 8310 3220 8372
TIME...MOT...LOC 1851Z 332DEG 10KT 3216 8370 3216 8319
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 31, 1:52 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
252 PM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 1 SE Calhoun 34.49N 84.93W
07/30/2024 Gordon GA Emergency Mngr
Multiple reports of trees down along Linda
Lane.
&&Special weather statement, Jul 31, 2:01 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Wed Jul 31 2024
GAZ104>106-311930-
Crisp GA-Dooly GA-Sumter GA-
301 PM EDT Wed Jul 31 2024
...A strong thunderstorm will impact portions of south central Dooly,
east central Sumter and Crisp Counties through 330 PM EDT...
At 301 PM EDT, a strong thunderstorm was near Georgia Veterans
Memorial St Pk, or near Cordele, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Cobb, Fort Early, Georgia Veterans Memorial St Pk,
Richwood, Raines, Wenona, and East Crisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3184 8386 3185 8393 3186 8394 3186 8393
3188 8393 3191 8392 3191 8397 3200 8401
3210 8383 3193 8365 3182 8384 3183 8384
3182 8385
TIME...MOT...LOC 1901Z 327DEG 7KT 3199 8388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 31, 2:03 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT Wed Jul 31 2024
GAZ056-057-311930-
Spalding GA-Henry GA-
303 PM EDT Wed Jul 31 2024
...A strong thunderstorm will impact portions of Spalding and
southwestern Henry Counties through 330 PM EDT...
At 302 PM EDT, a strong thunderstorm was over Sunny Side, or near
Griffin, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Hampton, Locust Grove, Orchard Hill, Sunny Side, East
Griffin, Highland Mills, Towalaga, Experiment, Walker Mill, Birdie,
Vaughn, Luella, and Atlanta Motor Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3342 8431 3334 8408 3318 8420 3318 8422
3319 8423 3319 8425 3327 8441
TIME...MOT...LOC 1902Z 299DEG 15KT 3332 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH